Does taking insulin cause headaches?

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Treatment > Diabetes Medication and Supplies

Diabetes Medication and Supplies Discuss diabetes medication and diabetes supplies here. Talk about experiences you have with certain medication and diabetes supplies, or with certain diabetes supply stores or manufacturers.


Does taking insulin cause headaches?


Closed Thread
 
Shared Thread Thread Tools
Old 03-25-2010, 00:58   #1
Active Member
 
Join Date: Mar 2010
Location: Adelaide Australia
Posts: 18


Default Does taking insulin cause headaches?

*I commenced on Lantus five weeks ago. Since the very next day after I commenced, I have got a headache every morning about an hour after breakfast. I have never in my life had this happen before. It is bad enough to need pain killers -which I don't like having to take each day. I mentioned it to my doctor and he thought it was not to do with the insulin but maybe a stress reaction. But why at exactly the same time each day? And why when I have been stressed all my life, but never had this headache before? Always on my right side. Weird and painful!

Annieliese is offline  
Old 03-25-2010, 02:37   #2
Senior Member
 
Join Date: Mar 2010
Location: MA, USA
Posts: 1,240

Member Type
Type 2
Diagnosed in 1986

574 likes received
568 likes given
Default

MMMM... I started Lantis 4 weeks ago and I start to feel crappy if I dont eat after about 4 hours. Even if my BGL are good ~105. I dont recall this happening with HUMALIN N.

__________________
I am not a doctor this is what works for me
You results may differ
diabetes86 is offline  
Old 03-25-2010, 19:57   #3
Senior Member
 
Richard157's Avatar
 
Join Date: Dec 2007
Location: Kingston, NY
Posts: 2,909

Member Type
Type 1
Diagnosed in 1945

814 likes received
866 likes given
Default

I used many kinds of insulin for about 60 years without headaches. For the past 3 or 4 years I have those morning headaches. I think mine is sinus or allergy related. i do not think it is insulin.

__________________
I have been Type 1 for 69 years. My A1c is 5.6. I pump with the MM 523 (Revel).
Richard157 is offline  
Old 03-25-2010, 23:36   #4
Junior Member
 
onaughmae's Avatar
 
Join Date: Mar 2010
Location: Texas, USA
Posts: 1,590

Member Type
Type 2
Diagnosed in 1981

43 likes received
1 likes given
Default

I dont know that it is insulin related....but if you are having painful headaches on a regular basis its better to get it checked out. There could be many reasons for it.

onaughmae is offline  
Old 08-26-2010, 03:48   #5
Senior Member
 
jeremiahtren's Avatar
 
Join Date: Jul 2010
Location: san antonio
Posts: 158


Default

for me when i chaned insulins from the regular strength to the u500 i got bad headaches for like 2 days.

__________________
type 1 diabetic diagnosed March 2010
mother of a 7yr old T1
6.1 A1c

humulin r u500
listopril 20mg twice a day
bystolic 5mg
fish oil 1000mg three times a day
multiviatamin
flexeril 10 mg three times a day
accu-chek spirit pump
lyrica 100mg three times a day
jeremiahtren is offline  
Old 08-27-2010, 19:50   #6
Active Member
 
Join Date: Jan 2010
Location: UK
Posts: 24


Default

Well if you are susceptible to migraines rapid changes in blood sugar are a known trigger, and also migraines can cause rapid changes in blood sugar too which is why I was always told to ensure I have a small amount of something sugary when I get a migraine.

Jonkarra is offline  
Old 09-05-2010, 23:37   #7
Active Member
 
Join Date: Sep 2010
Location: BÁC Éire
Posts: 7


Default

Cause headaches? I have no idea.

Asjes is offline  
Closed Thread

Tags
headaches, lantus

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Tested my 9 year old....taking her to the doctor as a result... warrenh Diabetes in children 8 04-15-2010 16:55
Taking Insulin after meals karens Diabetes 9 01-27-2010 06:33
Taking care of the Caretaker Article DonnaA Diabetes News 2 08-31-2009 04:25
medications: sick of taking them Ricky Diabetes Medication and Supplies 1 06-06-2008 11:07
Am I taking too much medication? reresunshine Diabetes Medication and Supplies 1 02-19-2008 01:08

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 11:13.




Powered by vBulletin®
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO